Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Phenomenological behavior of multipolar viscous fluids

Authors: Hamid Bellout, Frederick Bloom and Jindřich Nečas
Journal: Quart. Appl. Math. 50 (1992), 559-583
MSC: Primary 76A05; Secondary 35Q30, 76D05
DOI: https://doi.org/10.1090/qam/1178435
MathSciNet review: MR1178435
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A constitutive theory is formulated to describe the flow of viscous fluids: the theory of multipolar fluids exhibits nonlinear relations among the stress tensors and spatial derivatives of the velocity of order greater than one and is compatible with the basic principles of continuum mechanics and thermodynamics. For an isothermal, incompressible, dipolar fluid the velocity profiles for various steady flows, such as proper Poiseuille flow in a circular pipe, are computed; the results are compared with the velocity profiles obtained from the steady Navier-Stokes equations through an application of the Prandtl boundary-layer theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76A05, 35Q30, 76D05

Retrieve articles in all journals with MSC: 76A05, 35Q30, 76D05

Additional Information

DOI: https://doi.org/10.1090/qam/1178435
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society